I switched from Paxil to prozac because of weight gain - been on th eprozac for one week and depression/anxiety symptoms are back in full force. I want to go back to Paxil - do I have to wait while the prozac gets out of my system, or can I start today? Do I need to taper off the prozac (20mg) if I've only been on it a week?
I have been on 40 mgs paxil for 17 years with symptoms of depresseion completly controlled. I lost 60 pounds through exercize and diet before going to see the Doctor. I told him I wanted to lose 55 more pounds. He then switched me from paxil to prozac. He didn't tell me about the side affects of going off the pazil. He just told me to cut the paxil in half and take half a pill for a few days then begin the prozac overlapping a couple of days. Well... it's been 3 wks since that visit. Now I'm experiencing headaches, fatigue, anxieity and am crying constantly and feeling like the future is bleak. From complete control to this???. So I went back into the doctor's office and this time I saw the nurse practiononer and SHE told me that paxil is very difficult to get off of and has tons of side effects as you try to go off of it and that it should have been tapered off of more slowly. She also said that dosage of the prozac was an entry level dose. So I went from a faily high dose of paxil (40 mg) to an entry level dose of prozac! She doubbled the prozac dose and asked me to give it another 3 weeks before deciding if I want to go back to the paxil or not. Now that I know the difficulty of going off paxil, if I successfully get off it I don't think I will want to go back to it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.